Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
167 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for side effects of Synthroid

I am having difficulty with my synthroid dose. Presently my dose is 88mcg (0.088mg). I am experiencing heart palpitations, also known as a rapid heartbeat, loose stools and have had several panic attacks. Please know that I have been having issues with my synthroid for quite sometime. My dose was decreased for a bit and I was having severe panic attacks, pounding heart, accelerated heart rate, sweating, shortness of breath chest discomfort and I ended up heading to the emergency room several times thinking I was having a heart attack. I have blood drawn two times a year to see what my levels indicate. Please know I do not take the generic form of thyroid medicine, I take Synthroid and have been taking for a very long time, actually since 1976. I am almost 64 yrs of age and at age 23 I had thyroid cancer. My thyroid has been removed and I have been cancer free for a very long time. I have been extremely fortunate for so many years, but these last two or so years, I have been having issues. Synthroid is the only prescription drug I take. I exercise each day and I try extremely hard to take good care of myself. When I visited my endrocrinologist this January, tests revealed that my level was a bit high, but I advised my doctor that I wanted to remain at the same dose 0.888 mg for fear of going back to the panic attacks that I had experienced on the lower dose and I was so fearful of that. When I visited my endrocrinologist this July, he reported that my levels were perfect. Well, it is now September and I am having issues with too high of a dose. I am so curious to know if my level will ever be perfect again. Thank you for reading this. Sincerely, Roxanne M. Beal
Wed, 4 Sep 2019
Report Abuse
General & Family Physician 's  Response
Hello,

The symptoms you describe would be more consistent with a high thyroid level, so it may be that your dose is too high.

If you are having panic attacks when you decrease the dose, I would suspect that is not due to the thyroid, but to another cause, such as possibly an anxiety disorder.

So I would recommend having your thyroid levels checked again, and if they are normal, to look for another cause of your symptoms, as it would most likely not be due to the thyroid.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Aaron Branch, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am considering on my Drs suggestion..taking cyclosporin for Interstital Cystitis. This is a last resort treatment for me. Are there any studies...